Alert archive / Alabama / Freeze Warnings in 2014
Freeze Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Apr 15, 2014, 3:18 AM CDT for 39 counties in Alabama. It took effect at Apr 16, 2014, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2014, 3:18 AM CDT (08:18 UTC)
- In effect from
- Apr 16, 2014, 1:00 AM CDT
- Expired
- Apr 16, 2014, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538 WWUS74 KBMX 150818 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 318 AM CDT TUE APR 15 2014 ...A STRONG COLD FRONT WILL BRING GUSTY WINDS TODAY AND BELOW FREEZING TEMPERATURES TONIGHT FOR ALL OF CENTRAL ALABAMA... ALZ011>015-017>050-160000- /O.NEW.KBMX.FZ.W.0003.140416T0600Z-140416T1300Z/ /O.NEW.KBMX.WI.Y.0008.140415T1500Z-140415T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 318 AM CDT TUE APR 15 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE AFTER 10 AM THIS MORNING...AND WILL REMAIN STRONG THROUGH 6 PM THIS EVENING. TEMPERATURES WILL FALL BELOW FREEZING BETWEEN 1 AM AND 4 AM LATE TONIGHT ACROSS THE MAJORITY OF CENTRAL ALABAMA. TEMPERATURES SHOULD WARM ABOVE FREEZING BY 8 AM WEDNESDAY MORNING. * WINDS...WILL BE SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH POSSIBLE. * TEMPERATURES...WILL RANGE FROM THE UPPER 20S NORTH TO THE LOWER 30S ELSEWHERE. * IMPACTS...GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND A FEW WEAKENED TREES. HIGH PROFILE VEHICLES WILL ALSO BE AFFECTED BY THE STRONG NORTHWESTERLY WINDS. THE FREEZING TEMPERATURES MAY DAMAGE OR KILL VEGETATION THAT HAS ALREADY BLOOMED OR BUDDED OUT FOR THE SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
839 WWUS74 KBMX 151908 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 PM CDT TUE APR 15 2014 ...GUSTY NORTHWEST WINDS WILL USHER IN COLD TEMPERATURES... ALZ011>015-017>050-160000- /O.CON.KBMX.FZ.W.0003.140416T0600Z-140416T1300Z/ /O.CON.KBMX.WI.Y.0008.000000T0000Z-140415T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 208 PM CDT TUE APR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TIMING...BRISK WINDS WILL CONTINUE THROUGH THE AFTERNOON. TEMPERATURES WILL FALL BELOW FREEZING BETWEEN 1 AM AND 4 AM WEDNESDAY MORNING ACROSS THE MAJORITY OF CENTRAL ALABAMA. TEMPERATURES SHOULD WARM ABOVE FREEZING BY 8 AM WEDNESDAY MORNING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH POSSIBLE. * TEMPERATURES...WILL RANGE FROM THE UPPER 20S NORTH TO THE LOWER 30S ELSEWHERE. * IMPACTS...GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND A FEW WEAKENED TREES. HIGH PROFILE VEHICLES WILL ALSO BE AFFECTED BY THE STRONG NORTHWESTERLY WINDS. THE FREEZING TEMPERATURES MAY DAMAGE OR KILL VEGETATION THAT HAS ALREADY BLOOMED OR BUDDED OUT FOR THE SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
703 WWUS74 KBMX 152348 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 648 PM CDT TUE APR 15 2014 ...LATE SEASON FROST AND FREEZE EXPECTED ACROSS CENTRAL ALABAMA TONIGHT.. .AN ABNORMALLY CHILLY SPRING AIRMASS WILL CONTINUE TO MOVE SOUTHWARD INTO CENTRAL ALABAMA LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. CLEAR SKIES AND LIGHTER WINDS ARE ANTICIPATED FOR TONIGHT. THESE RADIATIONAL COOLING CONDITIONS WILL ALLOW TEMPERATURES TO DIP INTO THE UPPER 20S AND LOWER 30S ACROSS ALL OF CENTRAL ALABAMA BY DAWN WEDNESDAY MORNING. THESE TEMPERATURES WILL BE DAMAGING TO TENDER AND UNPROTECTED VEGETATION. ALZ011>015-017>050-161300- /O.CON.KBMX.FZ.W.0003.140416T0600Z-140416T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 648 PM CDT TUE APR 15 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TIMING...LATE TONIGHT THROUGH THE DAYBREAK HOURS ON WEDNESDAY. * TEMPERATURES...WILL RANGE FROM THE UPPER 20S NORTH TO THE LOWER 30S ELSEWHERE. * IMPACTS...LOW TEMPERATURES RANGING FROM 27 TO 32 DEGREES WILL LEAD TO A DAMAGING FREEZE. TENDER AND UNPROTECTED VEGETATION COULD BE SERIOUSLY DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Apr 14, 11:54 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 14, 11:54 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1154 PM CDT MON APR 14 2014 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... AS ANTICIPATED EARLIER THIS EVENING...THE SHOWERS AND THUNDERSTORMS ALONG THE GULF COAST CUT OFF CENTRAL ALABAMA FROM ANY POTENTIAL SEVERE WEATHER. AS OF THE LAST HALF HOUR OR SO ONLY A HALF DOZEN OR SO CLOUD TO GROUND LIGHTNING STRIKES ARE SHOWING UP ACROSS CENTRAL ALABAMA. THE COLD FRONT IS MOVING IN A BIT QUICKER THAN ANTICIPATED. NORTHWESTERLY WINDS ARE ALREADY OCCURRING AT HALEYVILLE WITH RAIN BEGINNING TO COME TO AN END ACROSS THE NORTHWEST. WITH THE RAIN COMING TO AN END FROM NORTHWEST TO SOUTHEAST...WENT AHEAD AND CANCELED THE FLASH FLOOD WATCH FROM PORTIONS OF NORTHWESTERN CENTRAL ALABAMA. MUCH COLDER AIR IS MOVING IN BEHIND THE FRONT WITH TEMPERATURES IN NORTHERN MISSISSIPPI ALREADY DOWN INTO THE MID 40S. EXPECT TEMPERATURES ACROSS THE NORTHWEST WILL BE IN THE UPPER 30S AND LOWER 40S WITH MUCH COLDER AIR ARRIVING WEDNESDAY MORNING. 05/MA && .AVIATION... 06Z TAF DISCUSSION. CONDITIONS VARY ACROSS THE TERMINALS FROM IFR TO VFR. THE COLD FRONT IS CURRENTLY JUST TO THE NORTHWEST OF THE NORTHERN TERMINALS. MOST OF THE OBS NORTH OF THE FRONT ARE IFR AND EXPECT CONDITIONS WILL DROP DOWN TO IFR AS THE FRONT MOVES THROUGH. THE RAIN IS MOVING OUT A BIT QUICKER THAN ANTICIPATED AND SHOULD END AT KTCL...KBHM AND KEET OVER THE NEXT COUPLE OF HOURS. THUNDER HAS BEEN VERY LIMITED AND HAVE WENT AHEAD AND REMOVED THUNDER FROM THE TAFS. WINDS WILL PICK UP TOMORROW BEHIND THE FRONT AND NORTHWESTERLY GUSTS OF OVER 30 KTS WILL BE POSSIBLE AFTER 15Z. WINDS SHOULD SUBSIDE AROUND SUNSET. NOTE...THE NATIONAL WEATHER SERVICE WILL BE ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA. THE FORECASTS WILL BE ISSUED FROM APRIL 20TH 00Z THROUGH AT LEAST MAY 8TH 00Z. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST. 05/MA && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN... CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA... DALLAS...ELMORE...ETOWAH...GREENE...HALE...JEFFERSON...LEE... LOWNDES...MACON...MARENGO...MONTGOMERY...PERRY...PIKE... RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA. &&
Hazardous weather outlook, Apr 14, 7:56 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 756 PM CDT MON APR 14 2014 ALZ011>015-017>050-160100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 756 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL ALABAMA THROUGH TONIGHT. LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. FLOODING WILL CONTINUE ON A FEW SOUTH CENTRAL ALABAMA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR SPECIFIC STAGE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL PRODUCE NORTHWEST WINDS OF 15 TO 25 MPH ON TUESDAY...WITH GUSTS TO 35 MPH. TEMPERATURES ON WEDNESDAY MORNING MAY DROP TO NEAR FREEZING FOR AREAS GENERALLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. PRECAUTIONS TO PROTECT TENDER VEGETATION MAY BECOME NECESSARY. FLOODING WILL CONTINUE ON A FEW CENTRAL ALABAMA RIVERS...PERHAPS UNTIL THURSDAY...ESPECIALLY ON THE LOWER TOMBIGBEE...LOWER BLACK WARRIOR...AND LOWER CAHABA. ADDITIONAL RAINFALL ON MONDAY AND TUESDAY COULD PROLONG AREAS OF RIVER FLOODING. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TONIGHT. 08/MK
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:44 PM CDT | Special Weather Statement | BMX | Greene, Marengo, Sumter | 61 min |
| Apr 15, 3:18 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 15 hr |
Nearby
Freeze Warnings in Alabama, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.